Alert archive / New York / Small Craft Advisories in 2008

Small Craft Advisory 96, NWS Buffalo, NY

December 11, 2008

NWS Buffalo, NY issued this small craft advisory at Dec 11, 2008, 3:06 PM EST. It took effect at Dec 12, 2008, 9:22 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 3:06 PM EST (20:06 UTC)
In effect from
Dec 12, 2008, 9:22 AM EST
Expired
Dec 13, 2008, 3:59 AM EST
In force
19 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WHUS71 KBUF 112006
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
306 PM EST THU DEC 11 2008

...INCREASING NORTHWESTERLIES LATER FRIDAY...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER FRIDAY AND
FRIDAY NIGHT AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND.
WAVES WILL BUILD TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE
QUICKLY SATURDAY MORNING AS HIGH PRESSURE BUILDS EASTWARD. 

LEZ040-041-120415-
/O.NEW.KBUF.SC.Y.0096.081212T1800Z-081213T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
306 PM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST
SATURDAY. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON
AND EVENING BEFORE DIMINISHING LATE FRIDAY NIGHT. WAVES WILL BUILD
OVER 4 FEET BY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-120415-
/O.NEW.KBUF.SC.Y.0096.081212T2100Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
306 PM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST
SATURDAY. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY EARLY FRIDAY
EVENING AND CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING EARLY
SATURDAY MORNING. WAVES WILL BUILD OVER 4 FEET FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
6 follow-up statements
428 
WHUS71 KBUF 120234
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
934 PM EST THU DEC 11 2008

...INCREASING NORTHWESTERLIES LATER FRIDAY...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER FRIDAY AND
FRIDAY NIGHT AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND.
WAVES WILL BUILD TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE
QUICKLY SATURDAY MORNING AS HIGH PRESSURE BUILDS EASTWARD.

LEZ040-041-121045-
/O.CON.KBUF.SC.Y.0096.081212T1800Z-081213T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
934 PM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO
5 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 5 AM
EST SATURDAY. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON
AND EVENING BEFORE DIMINISHING LATE FRIDAY NIGHT. WAVES WILL
BUILD OVER 4 FEET BY FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-121045-
/O.CON.KBUF.SC.Y.0096.081212T2100Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
934 PM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO
10 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO
10 AM EST SATURDAY. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY EARLY FRIDAY
EVENING AND CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING EARLY
SATURDAY MORNING. WAVES WILL BUILD OVER 4 FEET FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
431 
WHUS71 KBUF 120908
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
408 AM EST FRI DEC 12 2008

...INCREASING NORTHWESTERLIES LATER FRIDAY...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER FRIDAY AND
FRIDAY NIGHT AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND.
WAVES WILL BUILD TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE
QUICKLY SATURDAY MORNING AS HIGH PRESSURE BUILDS EASTWARD.

LEZ040-041-121715-
/O.CON.KBUF.SC.Y.0096.081212T1800Z-081213T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
408 AM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 5 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 5 AM EST SATURDAY. 

NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SMALL CRAFT
ADVISORY CRITERIA EXPECTED FROM THIS AFTERNOON INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-121715-
/O.CON.KBUF.SC.Y.0096.081212T2100Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
408 AM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM EST SATURDAY. 

NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SMALL CRAFT
ADVISORY CRITERIA EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
517 
WHUS71 KBUF 121422
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
922 AM EST FRI DEC 12 2008

...INCREASING NORTHWESTERLIES TODAY...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY AND TONIGHT
AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND. WAVES WILL BUILD
TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY SATURDAY
MORNING AS HIGH PRESSURE BUILDS EASTWARD.

LEZ040-041-122200-
/O.EXT.KBUF.SC.Y.0096.081212T1422Z-081213T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
922 AM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

NORTHWEST WINDS WILL INCREASE TODAY WITH SMALL CRAFT ADVISORY 
CRITERIA WINDS AND WAVES EXPECTED FROM THIS AFTERNOON INTO
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-122200-
/O.EXT.KBUF.SC.Y.0096.081212T1422Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
922 AM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
SATURDAY. 

SMALL CRAFT ADVISORY CRITERIA WINDS AND WAVES ARE EXPECTED THROUGH
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-122200-
/O.EXT.KBUF.SC.Y.0096.081212T1600Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
922 AM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
SATURDAY. 

NORTHWEST WINDS WILL INCREASE TODAY WITH SMALL CRAFT ADVISORY
CRITERIA WINDS AND WAVES EXPECTED FROM THIS AFTERNOON THROUGH
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
556 
WHUS71 KBUF 122028
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EST FRI DEC 12 2008

...INCREASING NORTHWESTERLIES TODAY...

.NORTHWEST WINDS OF 15 TO 25 KNOTS AND WAVES OVER 4 FEET WILL
CONTINUE INTO THIS EVENING...THEN DECREASE OVERNIGHT AND SATURDAY AS
HIGH PRESSURE BUILDS EASTWARD FROM THE WESTERN GREAT LAKES.

LEZ040-041-130500-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
328 PM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA
INTO THIS EVENING...THEN WILL SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-130500-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
328 PM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA
THROUGH THIS EVENING...THEN WILL SLOWLY SUBSIDE OVERNIGHT AND
SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
649 
WHUS71 KBUF 130250
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
950 PM EST FRI DEC 12 2008

...BRISK NORTHWEST WINDS CONTINUE TONIGHT...

.NORTHWEST WINDS OF 15 TO 25 KNOTS AND WAVES OVER 4 FEET WILL
CONTINUE TONIGHT...THEN DECREASE SATURDAY AS HIGH PRESSURE BUILDS
EASTWARD FROM THE WESTERN GREAT LAKES.

LEZ040-041-131000-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
950 PM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA
TONIGHT AND THEN SUBSIDE EARLY SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-131100-
/O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
950 PM EST FRI DEC 12 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA
TONIGHT AND SUBSIDE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
159 
WHUS71 KBUF 130859
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
359 AM EST SAT DEC 13 2008

LOZ042>045-131000-
/O.CAN.KBUF.SC.Y.0096.000000T0000Z-081213T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
359 AM EST SAT DEC 13 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LEZ040-041-131000-
/O.CAN.KBUF.SC.Y.0096.000000T0000Z-081213T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
359 AM EST SAT DEC 13 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY
CRITERIA.

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 12:39 PM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Dec 11, 12:39 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1239 PM EST THU DEC 11 2008

.SYNOPSIS...
LOW PRESSURE DEEPENING OVER THE GULF STATES THIS MORNING IS FORECAST
TO TRACK NORTHEAST TO SOUTHERN NEW ENGLAND BY FRIDAY MORNING AND
THEN INTO THE CANADIAN MARITIMES BY FRIDAY EVENING. SNOW FROM THIS
SYSTEM WILL LIKELY ONLY BRUSH THE FINGER LAKES AND EASTERN LAKE
ONTARIO REGION WITH SOME SNOW TONIGHT AND FRIDAY MORNING WHILE
HEAVIER AMOUNTS AFFECT THE EASTERN PART OF THE STATE. A COLD
NORTHWEST FLOW WILL FOLLOW IN THE WAKE OF THE LOW FRIDAY BUT A
WARMING TREND WILL FOLLOW THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
GOING FORECAST IS IN GOOD SHAPE AT THIS TIME...WITH ONLY SOME
MINOR TWEAKS NEEDED TO SKY COVER/TEMPS/POPS. OF THESE...THE MOST
SIGNIFICANT CHANGE WAS TO LOWER POPS BACK TO THE CHANCE RANGE
ACROSS ALLEGANY COUNTY LATER THIS AFTERNOON...AS RADAR TRENDS AND
THE LATEST MODEL GUIDANCE SUGGESTED THAT WE WERE BRINGING IN THE
PRECIP A BIT TOO FAST. FORECAST THINKING FROM EARLIER THIS MORNING
FOLLOWS...

TODAY LOOKS TO BE A RELATIVELY QUIET AND DRY DAY...WITH ANY REMNANT
LOW CLOUDS FROM LAKE ONTARIO DISSIPATING BY MID MORNING AS THE LOW
LEVEL FLOW BECOMES MORE EASTERLY...ALTHOUGH MID AND HIGH CLOUDS WILL
KEEP THIS AS A PARTLY TO MOSTLY CLOUDY DAY.

SIGNIFICANT MODEL DIFFERENCES APPEAR WITH THE SPREAD OF MOISTURE
FROM THE DEVELOPING COASTAL SYSTEM THIS EVENING AND TONIGHT. NAM12
IS MUCH FARTHER EAST AND KEEPS ALMOST ALL PRECIP AWAY FROM OUR CWA
WHEREAS GFS IS MORE BROAD IN COVERAGE AND BRINGS A COUPLE INCHES OF
SNOW TO OUR EASTERN COUNTIES BETWEEN 00Z AND 12Z...HIGHER GFS SNOW
ACCUMULATIONS RANGE FROM 4 TO NEAR 6 INCHES ALONG THE SOUTHERN TUG
HILL IN OSWEGO AND LEWIS COUNTIES. MY CONFIDENCE OF REACHING
ADVISORY CRITERIA SNOWFALL IS RATHER LOW GIVEN THE DIFFERENCE
BETWEEN NAM AND GFS AND THAT SUCCESSIVE SETS OF HPC SNOWFALL
GUIDANCE DROP THE TOTALS IN OSWEGO AND LEWIS COUNTIES BY 1-2 INCHES
AS SHOWN IN THEIR DIFFERENCE FIELDS GRAPHICS. WILL HOLD OFF ON AN
ADVISORY FOR OSWEGO/LEWIS COUNTIES...BUT IT MAY BE CLOSE.

LOOKING AT A CROSS SECTION FROM NEAR GRAND RAPIDS MICHIGAN TO NEAR
ALBANY...PLACING THE LINE THROUGH MUCH OF OUR FORECAST AREA...I
NOTICED A NOTICEABLE WESTWARD EXTENSION OF MID LEVEL FRONTOGENESIS
DURING THIS 00Z-12Z PERIOD WHICH MAY ALSO EXTEND THE WESTERN EDGE OF
LIGHT SNOW AS FAR WEST AS LAKE ERIE. OF COURSE...THE GFS IS MORE
ROBUST IN SHOWING THIS UPWARD SLOPING FRONTAL BOUNDARY THAN THE
NAM...BUT BOTH MODELS DO SHOW SUFFICIENT FRONTOGENESIS AND MOISTURE
FROM 700MB TO 500MB FOR SNOW TO FORM ALOFT. THE BIG QUESTION IS IF
THE SNOW WILL REACH THE GROUND AS THERE IS A VERY DRY UNDERLYING
LAYER THROUGH WHICH ANY SNOW MUST FALL...MAYBE ALL WILL SUBLIMATE
BEFORE REACHING THE GROUND AND WELL JUST HAVE SOME REALLY NICE
VIRGA. IN EITHER CASE...WILL EXTEND CHANCE POPS TO COVER THE REST OF
THE FORECAST AREA FROM THE FINGER LAKES TO THE WESTERN EDGE...40
POPS FOR NOW.

FOR TODAY...HIGH TEMPS WILL BE IN THE 30-35F RANGE WITH MID-UPR 20S
ACROSS THE NORTH COUNTRY CLOSER TO THE COLD HIGH PRESSURE CENTER IN
QUEBEC. THIS COLD POOL TO THE NORTH WILL BE TAPPED TONIGHT AS WINDS
BACK TO THE NORTH AGAIN AND DROP THE OVERNIGHT LOWS TO THE 20S WITH
TEENS IN THE NORTH COUNTRY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE EAST COAST LOW WILL MOVE QUICKLY FROM SOUTHERN NEW ENGLAND TO
THE CANADIAN MARITIMES DURING THE DAY FRIDAY WITH ANY SYNOPTIC SNOW
ENDING QUICKLY OVER THE EASTERN PART OF THE CWA. SIGNIFICANT
COLD ADVECTION HOWEVER IN THE WAKE OF THIS SYSTEM WILL LIKELY LEAD
TO MULTIBANDED LAKE EFFECT SNOW SOUTHEAST OF THE LAKES. THE GFS IS
SEVERAL DEGREES COLDER THAN THE NAM AT 850 MB FRIDAY BUT PROJECTED
SOUNDINGS INDICATE A STRONG SUBSIDENCE INVERSION WITH THE BASE JUST
BELOW THE 850 LEVEL. WE WILL STICK WITH THE LIKELY POPS SOUTHEAST OF
BOTH LAKES BUT IT DOES NOT LOOK LIKE MUCH OF AN EVENT CONSIDERING
LOW EQUILIBRIUM LEVELS AND LITTLE MOISTURE IN THE FAVORED CRYSTAL
GROWTH REGION.

BY FRIDAY NIGHT AND SATURDAY A SURFACE RIDGE IS FORECAST TO BUILD
EASTWARD OVER US WITH STEERING WINDS VEERING TO WEST AND EVENTUALLY
SOUTHWEST. ANY LAKE EFFECT ACTIVITY WILL MARCH NORTHWARD A BIT
FRIDAY NIGHT THEN FURTHER NORTH IN A MUCH WEAKENED STATE BY
SATURDAY. AGAIN ONLY MINOR ACCUMULATIONS LOOK LIKELY.

BY SATURDAY NIGHT WARM ADVECTION WILL BE IN FULL SWING WITH THE
UPPER RIDGE CRESTING OVER US AND THE SURFACE RIDGE MOVING OFF THE
COAST. IT WILL BE A DRY NIGHT. IN SPITE OF THE WARM ADVECTION ALOFT.
THE AIR WILL BE DRY ENOUGH ALONG WITH PARTLY CLOUDY SKIES TO ALLOW
ENOUGH NOCTURNAL RADIATION FOR ONE MORE COLD NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
LONG ADVERTISED WARMUP STILL IS IN THE CARDS FOR SUNDAY AND MONDAY
BUT IT WILL BE SHORT LIVED AS THE UPPER RIDGE FLATTENS OUT ENOUGH TO
ALLOW FOR A COLD FRONT TO SAG SOUTH INTO THE AREA MONDAY NIGHT AND
PUSH FURTHER SOUTH TUESDAY. SUNDAY LOOKS FINE WITH A MILD SW FLOW.
850 MB TEMPS RISE TO +4C WHICH WILL SUPPORT HIGHS UP INTO THE 40S
MOST AREAS...A LITTLE COLDER FOR THE NORTH COUNTRY. MONDAY WILL
LIKELY BE THE WARMEST DAY...MID TO UPPER 40S BUT A PRETTY GOOD
CHANCE OF SHOWERS AS THE ABOVE MENTIONED COLD FRONT APPROACHES FROM
THE WEST. FRONTAL PASSAGE MONDAY NIGHT WITH LIKELY POPS. RAIN WILL
CHANGE TO SNOW OVERNIGHT FROM NORTHWEST TO SOUTHEAST.

COLD ADVECTION CONTINUES TUESDAY THROUGH WEDNESDAY WITH A CHANCE OF
SNOW SHOWERS ESPECIALLY EAST OF THE LAKES.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE CENTERED OVER GEORGIA EARLY THIS AFTERNOON WILL TRACK
NORTHEAST INTO EASTERN VIRGINIA THIS EVENING...THEN NORTHEAST
ALONG THE ATLANTIC COAST OVERNIGHT AND FRIDAY...REACHING MAINE BY
EARLY FRIDAY AFTERNOON. IN ADVANCE OF THIS FEATURE...CLOUDS WILL
CONTINUE TO THICKEN ACROSS THE AREA THIS AFTERNOON...THEN A SWATH
OF PRECIP WILL SPREAD ACROSS THE EASTERN TWO THIRDS OF THE AREA
TONIGHT...GENERALLY AFFECTING AREAS FROM KELZ- KROC EASTWARD. THE
BULK OF THIS WILL BE IN THE FORM OF SNOW...THOUGH IT COULD START
AS A LITTLE FREEZING RAIN EARLY THIS EVENING ACROSS INTERIOR
SECTIONS OF THE SOUTHERN TIER.

ONCE THE SNOW BEGINS...EXPECT VFR CONDITIONS TO QUICKLY PLUMMET TO
IFR...THEN REMAIN AT IFR LEVELS UNTIL THE SNOW TAPERS OFF FROM
WEST TO EAST DURING FRIDAY MORNING. AT THAT TIME...VSBYS SHOULD
CLIMB BACK TO VFR...AND CIGS TO THE LOW MVFR RANGE.

ACROSS FAR WESTERN NY STATE...CONDITIONS SHOULD GENERALLY REMAIN
VFR FOR MUCH OF THE NIGHT...UNTIL SOME LOW LEVEL MOISTURE WRAPS
BACK INTO THE AREA OVERNIGHT. THIS MOISTURE WILL CAUSE CEILINGS
TO QUICKLY LOWER TO MVFR UPON ITS ARRIVAL...WHERE THEY SHOULD THEN
REMAIN THROUGH FRIDAY.

AS COLD ADVECTION PICKS UP AND LOW LEVEL MOISTURE DEEPENS IN THE
WAKE OF THE LOW FRIDAY...SOME LIMITED LAKE EFFECT SNOWS WILL
BECOME INCREASINGLY LIKELY WITH TIME SOUTHEAST OF LAKE ERIE.
WITHIN THIS AREA...CONDITIONS WILL EVENTUALLY DETERIORATE TO IFR
AS THE SNOWS BECOME BETTER ORGANIZED.

OUTLOOK...
FRIDAY NIGHT...MVFR IN SNOW SHOWERS...WITH IFR IN LAKE SNOWS SOUTHEAST
OF LAKES ERIE AND ONTARIO.
SATURDAY...VFR WITH LOCALIZED MVFR CONDITIONS IN MORNING SNOW
SHOWERS.
SUNDAY...VFR.
MONDAY...VFR/MVFR IN LATE AFTERNOON RAIN SHOWERS.
TUESDAY...MVFR TO VFR IN MORNING SNOW SHOWERS.

&&

.MARINE...
NO MARINE HEADLINES AT THIS TIME. WINDS WILL GRADUALLY VEER
TO NORTHEAST TODAY AS LOW PRESSURE MOVES UP THE EAST COAST. THEY
WILL BACK TO NORTHWEST AND WEST AND FRESHEN UP BY FRIDAY
AFTERNOON...PROBABLY REACHING SMALL CRAFT ADVISORY CRITERIA AT LEAST
FOR THE SOUTHEAST END OF LAKE ONTARIO. WINDS WILL LIGHTEN UP AGAIN
EARLY IN THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE
NEAR TERM...JJR/WCH
SHORT TERM...SAGE
LONG TERM...SAGE
AVIATION...JJR/SFM
MARINE...SAGE
Hazardous weather outlook, Dec 11, 5:31 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
531 AM EST THU DEC 11 2008

NYZ001>004-010>014-019>021-085-121045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
531 AM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-121045-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
531 AM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL MOVE INTO THE AREA TONIGHT AS A STORM MOVES NORTHWARD
ALONG THE COAST. AT THIS TIME IT APPEARS THE THE HIGHEST
ACCUMULATIONS WILL BE IN THE 2 TO 4 INCH RANGE ACROSS PARTS OF
OSWEGO AND LEWIS COUNTIES. IF THE STORM TRACKS A LITTLE FURTHER
WEST AMOUNTS COULD BE HIGHER. LISTEN FOR UPDATED FORECASTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-121045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
531 AM EST THU DEC 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:44 PM ESTWinter Weather AdvisoryBUFAllegany, Erie, Genesee, Lewis, Niagara, Orleans and 2 more19 hr

Nearby

Small Craft Advisories in New York, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.